Posted by SLS on August 1, 2012, at 1:27:29
In reply to Re: Nardil and falls, posted by SLS on August 1, 2012, at 1:26:24
> > Hi Kat,
> > Did you fall shortly after getting up from a sitting or lying position? Sounds like orthostatic hypotension to me. This is a common side effect of Nardil. Your blood pressure decreases on standing, sometimes low enough to make you pass out. It gets better with time, usually. Or, it can be medicated.
> Florinef (fludrocortisone) can help with hypotension.
> If what you describe as "ataxia" is actually being produced by hypotension, I would agree with Jedi that it was probably premature to discontinue your treatment with Nardil. Hypotension can ameliorate with continued treatment, although not entirely. Orthostatic effects might persist, but are not nearly so problematic. For me, this side effect was well worth the improvements I saw with Nardil. Unfortunately, the improvements did not last.
> Was there some concern that the ataxia was the result of mechanisms other than hypotension?
I forgot to ask: What other medications are you taking?
Some see things as they are and ask why.
I dream of things that never were and ask why not.
- George Bernard Shaw